MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX 1-DR STERILIZER W/ DUO; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX 1-DR STERILIZER W/ DUO; STERRAD® EQUIPMENT
Catalog Number 10104-003
Medical Device Problem Codes Device Emits Odor (1425); Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event of an ¿odor¿ or smell and "smoke" or haze emitting from the sterrad® 100nx sterilizer that had been occurring for approximately two weeks.There was no report of any injuries or human reactions.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.The oil mist filter was adjusted to resolve the odor/smells and smoke/haze issue.Unit meets specifications and was returned to service.Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells and smoke/haze issue, and system risk analysis (sra).The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the odor/smells and smoke/haze issue for the sterrad® 100nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.The assignable cause of the odor/smells and smoke/haze is potentially due to the oil mist filter.The asp field service engineer adjusted the part and confirmed the sterrad® 100nx met functional specifications after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX 1-DR STERILIZER W/ DUO
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17401535
Report Number2084725-2023-00188
Device Sequence Number14941340
Product Code MLR
UDI-Device Identifier10705037047581
UDI-Public10705037047581
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10104-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown